Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Sheaves on affine Schubert varieties, modular representations, and Lusztig's conjecture

Author: Peter Fiebig
Journal: J. Amer. Math. Soc. 24 (2011), 133-181
MSC (2010): Primary 20C20; Secondary 55N30
Published electronically: September 23, 2010
MathSciNet review: 2726602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We relate a certain category of sheaves of $ k$-vector spaces on a complex affine Schubert variety to modules over the $ k$-Lie algebra (for $ \operatorname{char} k>0$) or to modules over the small quantum group (for $ \operatorname{char} k=0$) associated to the Langlands dual root datum. As an application we give a new proof of Lusztig's conjecture on quantum characters and on modular characters for almost all characteristics. Moreover, we relate the geometric and representation-theoretic sides to sheaves on the underlying moment graph, which allows us to extend the known instances of Lusztig's modular conjecture in two directions: We give an upper bound on the exceptional characteristics and verify its multiplicity-one case for all relevant primes.

References [Enhancements On Off] (What's this?)

  • [ABG04] Sergey Arkhipov, Roman Bezrukavnikov, and Victor Ginzburg, Quantum groups, the loop Grassmannian, and the Springer resolution, J. Amer. Math. Soc. 17 (2004), no. 3, 595-678. MR 2053952 (2005g:16055)
  • [AJS94] Henning Haahr Andersen, Jens Carsten Jantzen, and Wolfgang Soergel, Representations of quantum groups at a $ p$th root of unity and of semisimple groups in characteristic $ p$: independence of $ p$, Astérisque (1994), no. 220, 321 pp. MR 1272539 (95j:20036)
  • [And95] Henning Haahr Andersen, The irreducible characters for semi-simple algebraic groups and for quantum groups, Proceedings of the International Congress of Mathematicians, Vols. 1, 2 (Zürich, 1994) (Basel), Birkhäuser, 1995, pp. 732-743. MR 1403973 (97m:20051)
  • [BBD82] Alexander Beilinson, Joseph Bernstein, and Pierre Deligne, Faisceaux pervers, Analysis and topology on singular spaces, I (Luminy, 1981), Astérisque, vol. 100, Soc. Math. France, Paris, 1982, pp. 5-171. MR 751966 (86g:32015)
  • [BGS96] Alexander Beilinson, Victor Ginzburg, and Wolfgang Soergel, Koszul duality patterns in representation theory, J. Amer. Math. Soc. 9 (1996), no. 2, 473-527. MR 1322847 (96k:17010)
  • [BMR08] Roman Bezrukavnikov, Ivan Mirković, and Dmitriy Rumynin, Localization of modules for a semisimple Lie algebra in prime characteristic, Ann. of Math. (2), 167, no. 3, 2008, 945-991. MR 2415389 (2009e:17031)
  • [BM01] Tom Braden and Robert MacPherson, From moment graphs to intersection cohomology, Math. Ann. 321 (2001), no. 3, 533-551. MR 1871967 (2003g:14030)
  • [Fie08a] Peter Fiebig, Sheaves on moment graphs and a localization of Verma flags, Adv. Math. 217 (2008), 683-712. MR 2370278 (2008m:17044)
  • [Fie08b] -, The combinatorics of Coxeter categories, Trans. Amer. Math. Soc. 360 (2008), 4211-4233. MR 2395170 (2009g:20087)
  • [Fie06] -, The multiplicity one case of Lusztig's conjecture, Duke Math.  J. 153 (2010), no. 3, 551-571.
  • [Fie07] -, Lusztig's conjecture as a moment graph problem, to appear in Bull. London Math. Soc., preprint arXiv:0712.3909 (2007).
  • [Fie08c] -, An upper bound on the exceptional characteristics for Lusztig's character formula, preprint arXiv:0811.1674 (2008).
  • [FW] Peter Fiebig and Geordie Williamson, Parity sheaves, moment graphs and the $ p$-smooth locus of Schubert varieties, preprint 2010, arXiv:1008.0719.
  • [FG06] Edward Frenkel and Dennis Gaitsgory, Local geometric Langlands correspondence and affine Kac-Moody algebras, Algebraic geometry and number theory, Progr. Math., vol. 253, Birkhäuser Boston, Boston, MA, 2006, pp. 69-260. MR 2263193 (2008e:17023)
  • [GKM98] Mark Goresky, Robert Kottwitz, and Robert MacPherson, Equivariant cohomology, Koszul duality, and the localization theorem, Invent. Math. 131 (1998), no. 1, 25-83. MR 1489894 (99c:55009)
  • [Hum71] James E. Humphreys, Modular representations of classical Lie algebras and semisimple groups, J. Algebra 19 (1971), 51-79. MR 0283038 (44:271)
  • [Hum90] James E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge Studies in Advanced Mathematics 29, Cambridge University Press, 1990. MR 1066460 (92h:20002)
  • [Jan03] Jens Carsten Jantzen, Representations of algebraic groups, second ed., Mathematical Surveys and Monographs, vol. 107, American Mathematical Society, Providence, RI, 2003. MR 2015057 (2004h:20061)
  • [Kat85] Shin-ichi Kato, On the Kazhdan-Lusztig polynomials for affine Weyl groups, Adv. Math. 55 (1985), no. 2, 103-130. MR 772611 (86d:20048)
  • [KL79] David Kazhdan and George Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), no. 2, 165-184. MR 560412 (81j:20066)
  • [KL80] -, Schubert varieties and Poincaré duality, Geometry of the Laplace operator (Proc. Sympos. Pure Math., Univ. Hawaii, Honolulu, Hawaii, 1979), Proc. Sympos. Pure Math., XXXVI, Amer. Math. Soc., Providence, R.I., 1980, pp. 185-203. MR 573434 (84g:14054)
  • [KL93] -, Tensor structures arising from affine Lie algebras. I-IV, J. Amer. Math. Soc. 6 (1993), 905-947; J. Amer. Math. Soc. 6 (1993), 949-1011; J. Amer. Math. Soc. 7 (1994), 335-381; J. Amer. Math. Soc. 7 (1994), 383-453 (1993). MR 1186962 (93m:17014); MR 1239506 (94g:17048); MR 1239507 (94g:17049)
  • [KT95] Masaki Kashiwara and Toshiyuki Tanisaki, Kazhdan-Lusztig conjecture for affine Lie algebras with negative level, Duke Math. J. 77 (1995), no. 1, 21-62. MR 1317626 (96j:17016)
  • [Kum02] Shrawan Kumar, Kac-Moody groups, their flag varieties and representation theory, Progress in Mathematics, vol. 204, Birkhäuser Boston Inc., Boston, MA, 2002. MR 1923198 (2003k:22022)
  • [Lus80a] George Lusztig, Hecke algebras and Jantzen's generic decomposition patterns, Adv. in Math. 37 (1980), no. 2, 121-164. MR 591724 (82b:20059)
  • [Lus80b] -, Some problems in the representation theory of finite Chevalley groups, The Santa Cruz Conference on Finite Groups (Univ. California, Santa Cruz, Calif., 1979), Proc. Sympos. Pure Math., vol. 37, Amer. Math. Soc., Providence, R.I., 1980, pp. 313-317. MR 604598 (82i:20014)
  • [Lus90] -, Quantum groups at roots of $ 1$, Geometria Dedicata 35 (1990), 89-114. MR 1066560 (91j:17018)
  • [Soe90] Wolfgang Soergel, Kategorie $ \mathcal{O}$, perverse Garben und Moduln über den Koinvarianten zur Weylgruppe, J. Amer. Math. Soc. 3 (1990), No.2, 421-445. MR 1029692 (91e:17007)
  • [Soe95] -, Roots of unity and positive characteristic, Representations of groups (Banff, AB, 1994), CMS Conf. Proc., vol. 16, Amer. Math. Soc., Providence, RI, 1995, pp. 315-338. MR 1357204 (96i:20057)
  • [Soe97] -, Kazhdan-Lusztig-Polynome und eine Kombinatorik für Kipp-Moduln, Represent. Theory 1 (1997), 37-68 (electronic). MR 1445511 (99d:17023)
  • [Soe00] -, On the relation between intersection cohomology and representation theory in positive characteristic, J. Pure Appl. Algebra 152 (2000), no. 1-3, 311-335, Commutative algebra, homological algebra and representation theory (Catania/Genoa/Rome, 1998). MR 1784005 (2001k:20098)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 20C20, 55N30

Retrieve articles in all journals with MSC (2010): 20C20, 55N30

Additional Information

Peter Fiebig
Affiliation: Department Mathematik, Universität Erlangen-Nürnberg, Bismarckstr. $1\frac{1}2$, 91054 Erlangen, Germany

Received by editor(s): June 24, 2008
Received by editor(s) in revised form: November 26, 2009, and July 16, 2010
Published electronically: September 23, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society